Alert archive / Ohio / Coastal Flood Statements in 2009

Coastal Flood Statement 3, NWS Cleveland, OH

September 25, 20096 counties in Ohio

NWS Cleveland, OH issued this coastal flood statement at Sep 25, 2009, 3:58 AM EDT for 6 counties in Ohio. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2009, 3:58 AM EDT (07:58 UTC)
Expired
Sep 25, 2009, 8:00 PM EDT
In force
16 hr
Issued by
NWS Cleveland, OH

Counties Cuyahoga County, OH, Erie County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KCLE 250758
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT FRI SEP 25 2009


OHZ003-007>011-251600-
/O.NEW.KCLE.CF.S.0003.090925T0800Z-090926T0000Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-
358 AM EDT FRI SEP 25 2009

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

NORTHEAST WINDS OF 15 TO 20 KNOTS COMBINED WITH WAVES OF 4 TO 6
FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY ALONG THE
ERIE SHORELINE FROM THE CLEVELAND AREA WEST.

A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE
DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE
LAKE. HEED THE LIFEGUARDS AND LOCAL OFFICIALS. PAY CLOSE
ATTENTION TO POSTED SIGNS AND FLAGS.

$$
1 follow-up statement
000 
WHUS41 KCLE 251334
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
934 AM EDT FRI SEP 25 2009

OHZ003-007>011-260000-
/O.CON.KCLE.CF.S.0003.000000T0000Z-090926T0000Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-
934 AM EDT FRI SEP 25 2009

...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS
EVENING...

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

NORTHEAST WINDS OF 15 TO 20 KNOTS COMBINED WITH WAVES OF 4 TO
6 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY ALONG THE
ERIE SHORELINE FROM THE CLEVELAND AREA WEST.

A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE
DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE
LAKE. HEED THE LIFEGUARDS AND LOCAL OFFICIALS. PAY CLOSE
ATTENTION TO POSTED SIGNS AND FLAGS.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 25, 3:27 AM EDT, 31 minutes earlier.

Area forecast discussion, Sep 25, 3:27 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
327 AM EDT FRI SEP 25 2009

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER WESTERN QUEBEC WILL MOVE INTO NEW
ENGLAND TODAY. AN OCCLUDED FRONT ASSOCIATED WITH LOW PRESSURE OVER
THE WESTERN GREAT LAKES WILL MOVE INTO NORTHWEST OHIO LATE
TONIGHT. THIS FRONT WILL LIFT NORTHEAST ACROSS THE LOCAL AREA
SATURDAY AND SATURDAY EVENING AS THE LOW PASSES TO THE NORTH. WEAK
HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION SUNDAY. A STRONG
COLD FRONT WILL MOVE EAST ACROSS THE REGION EARLY MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL TRY FOR A DRY FORECAST AGAIN TODAY. MAIN AREA OF PRECIP HAS
NOW MOVED OFF TO THE SE.  HOPEFULLY THINGS WILL WORK OUT BETTER
THAN THEY DID YDAY. DRIER AIR HAS BEGUN TO MOVE IN AT LOW LEVELS
WITH SURFACE DEWPOINTS NOW DOWN INTO THE LOWER 50S MOST AREAS.
SATELLITE AND OBS SHOWING A LOT OF HIGH CLOUDINESS OVER THE AREA.
SIMILAR TO YDAY THERE SHOULD BE A LOT OF FILTERED SUNSHINE THROUGH
MIDDAY AND THEN A GRADUAL DECREASE IN CLOUDINESS THIS
AFTERNOON...ESPECIALLY ACROSS EASTERN AREAS. TEMPS SHOULD BE
SIMILAR TO THURSDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
00Z MODELS PRETTY SIMILAR TO PREVIOUS RUNS AS FAR AS TIMING OF
MAIN FEATURES IS CONCERNED. APPEARS THE AREA SHOULD BE DRY THROUGH
MIDNIGHT OR SO WITH PRECIP COMING IN QUICKLY OVERNIGHT. MODELS
HAVE BACKED OFF ON PRECIP SOME...BUT USUALLY SYSTEMS LIKE THIS
ARE GOOD FOR RAIN. THUS WILL NOT LOWER POPS AT ALL WITH LIKELY
WORDING LATE TONIGHT IN THE WEST AND ALL AREAS ON SATURDAY.
INSTABILITY INCREASES A LITTLE ON SATURDAY AND BEST CHANCES FOR
THUNDER DURING THE PERIOD WILL COME TOMORROW. MODELS TRY TO DRY
THINGS OUT QUICKLY SATURDAY NIGHT INTO SUNDAY. THINK THIS A LITTLE
OVERDONE AND WILL HANG ON TO PRECIP THROUGH SUNDAY. BRIEF DRYING
OCCURS LATE SUNDAY INTO SUNDAY NIGHT.

A STRONG COLD FRONT STILL ON TRACK FOR MONDAY MORNING. PRETTY
STRONG COLD AIR ADVECTION EXPECTED BEHIND THE FRONT AND MAY
EVENTUALLY NEED TO WORRY ABOUT SOME TYPE OF WIND HEADLINE. 00Z
RUNS A LITTLE WARMER THAN PREVIOUS RUNS AND EVEN 00Z GFS KEEPS 850
MB TEMPS ABOVE FREEZING. EVEN THEN...THE LAKE INDUCED INSTABILITY
WILL BE IMPRESSIVE. A LOT OF CLOUDINESS AND LAKE EFFECT SHRA
ACTIVITY EXPECTED MONDAY AND TUESDAY. TEMPS IN PREVIOUS PACKAGE
WERE IN THE BALLPARK AND HAVE NOT MADE TOO MANY CHANGES TO THEM.

&&

.LONG TERM /WEDNESDAY THROUGH THURSDAY/...
00Z GFS AND PREVIOUS ECMWF ARE SIMILAR AND HAVE BEEN FAIRLY
CONSISTENT IN THE LONG TERM PERIOD. ECMWF IS BRINING THE HIGH
PRESSURE IN JUST LITTLE FASTER THAN THE GFS. BOTH SHOW LINGERING
SHOWERS MAINLY IN THE NE ON WEDNESDAY. THEN THE WEATHER SHOULD
REMAIN DRY FOR WEDNESDAY NIGHT INTO THURSDAY WITH THE HIGH
PRESSURE MOVING JUST EAST OF THE AREA. STILL EXPECT TEMPERATURES
IN THE UPPER 30S TO LOWER 40S THURSDAY MORNING WITH A RISK OF
FROST IF TEMPERATURES TURN OUT TO BE SOMEWHAT COLDER.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
PRECIP SLID SOUTH OF THE AREA THIS EVENING. HIGH PRESSURE IS
BUILDING IN FROM THE NORTH WITH DRIER AIR SPREADING IN. OTHERWISE
MID AND HIGH CLOUDS...GOOD VFR CONDITION WILL COVER THE AREA
THROUGH MOST OF THE PERIOD. CIGS WILL LOWER IN THE WEST AFTER 00Z
TO AROUND 5K  AS A FRONT STARTS TO MOVE UP THE OHIO VALLEY. LIGHT
RAIN MAY SPREAD INTO THE WESTERN SITES AFTER 00Z BUT BELIEVE
VISIBILITIES WILL REMAIN VFR THROUGH 06Z.

.OUTLOOK...MVFR CONDITIONS IN CLOUDS AND SHOWERS AND POSSIBLE
THUNDERSTORMS LATE FRIDAY NIGHT INTO SATURDAY NIGHT. LINGERING MVFR
CONDITIONS POSSIBLE SUNDAY WITH WIDESPREAD MVFR CONDITIONS IN
SHOWERS MONDAY INTO TUESDAY.

&&

.MARINE...
NORTHEAST WINDS WILL BE INCREASING TODAY AND SMALL CRAFT ADVISORY
WILL CONTINUE INTO TONIGHT. WINDS TURN TO THE SOUTHEAST TONIGHT AND
THEN TO THE SOUTH ON SATURDAY WAVES SHOULD DROP BELOW SMALL CRAFT
ADVISORY BUT STRONG ENOUGH WINDS WILL MAKE THE OFFSHORE WATERS
FAIRLY CHOPPY. STRONG COLD FRONT MOVES THROUGH EARLY ON MONDAY.
SMALL CRAFT ADVISORY LIKELY AGAIN BY LATE SUNDAY OR SUNDAY NIGHT
WITH A GOOD CHANCE OF WINDS INCREASING TO GALE FORCE BEHIND THE
FRONT FROM LATE MONDAY INTO AT LEAST EARLY TUESDAY. BESIDES SMALL
CRAFT ADVISORY TODAY THERE WILL BE A HIGH RISK OF RIP CURRENTS FROM
CLEVELAND AREA WEST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ142>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...RANDEL
AVIATION...RANDEL
MARINE...RANDEL
Hazardous weather outlook, Sep 24, 4:11 PM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT THU SEP 24 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-252015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
411 PM EDT THU SEP 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-252015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
411 PM EDT THU SEP 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NORTHEAST WINDS OF 15 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET MAY
PRODUCE MODERATE TO LOCALLY HIGH RIP CURRENTS ON THE WEST HALF OF
THE LAKE ERIE SHORELINE ON FRIDAY.

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH LATE SUNDAY NIGHT
OR EARLY MONDAY. GALE FORCE WINDS MAY OCCUR WITH THIS FRONT
ESPECIALLY IN THE COLD AIR ADVECTION BEHIND THE FRONT MONDAY INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:14 PM EDTSmall Craft AdvisoryCLE30 hr

Nearby

Coastal Flood Statements in Ohio, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.